Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

July 12, 2021Graham County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 12, 2021, 6:39 PM MST for Graham County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 6:39 PM MST (01:39 UTC)
Expired
Jul 12, 2021, 7:15 PM MST
In force
36 min
Issued by
NWS Tucson, AZ

County Graham County, AZ

The radar

The Phoenix radar (KIWA), 166 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2775 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS85 KTWC 130139
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
639 PM MST Mon Jul 12 2021
 
AZZ509-510-130215-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
639 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
715 PM MST...

At 638 PM MST, Doppler radar was tracking a strong thunderstorm 17 
miles south of Seven Mile, or Northern Graham County, moving south 
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Point-Of-Pines.

LAT...LON 3357 10988 3353 10984 3353 10982 3348 10981
      3348 10975 3352 10973 3353 10970 3306 10976
      3324 11028 3346 11016 3347 11000 3358 11000
TIME...MOT...LOC 0138Z 018DEG 27KT 3355 10989 

$$

RH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:28 PM MST, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 12, 2:28 PM MST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
228 PM MST Mon Jul 12 2021

.SYNOPSIS...
An active period of daily scattered showers and thunderstorms
during the next 7 days. High temperatures will be hot today and
Monday then cool to below normal levels later around the middle of
this week.

&&

.DISCUSSION...
Hazy skies continue across portions of southeast Arizona. This is
likely partially related to blowing dust the past few days, along
with Pacific Northwest wildfire smoke working its way down. A
closed upper high remains centered over southern CA, with
northeasterly flow aloft across our forecast area. This pattern
will likely bring another round of thunderstorms today. Convection
is firing this afternoon along the Mogollon Rim, and flow aloft
will bring it toward the I-10 corridor this evening. Strong gusty
winds and blowing dust will be the primary hazards. Locally heavy
rainfall is also expected, but decent flow will keep storms
moving. Flash flooding is unlikely except in areas where storms
engage in training.

The pattern remains relatively similar for Tuesday, with the main
exception being the steering flow will be weaker, leading to much
slower movement of storms. Flash flooding may prove to be a higher
impact Tuesday (and Wednesday) with slower storm motion...and a
Watch product has been issued to help communicate this threat.

The shower and thunderstorm threat continues into Thursday and
Friday, but shouldn't be as strong. The primary difference late
this week will be considerably cooler temperatures with increased
cloud cover and moisture.

The Four Corners high looks to redevelop this weekend, which could
renew chances for stronger showers and thunderstorms.

&&

.AVIATION...
ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will
propagate to the southwest through late this evening. These storms
could reach KTUS/KOLS between 01-04z. Wind gusts to 50 kts
possible near the strongest TSRA, with some blowing dust possible.
Otherwise, surface winds less than 12 kts. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...
Isolated to scattered thunderstorms for the next week for
southeast Arizona. Gusty outflow winds will be the primary concern
with daily storms. Min RH values will generally be in the 15- 25
percent range for lower elevations through tomorrow with very good
overnight recoveries before increasing Tuesday onward. Surface
winds will be light and follow normal daily trends when not
influenced by storms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Tuesday afternoon through Wednesday
evening for AZZ501>507-509-511-513>515.

Blowing Dust Advisory until 11 PM MST this evening for AZZ501-
502-504>506.

&&

Public...Dang
Aviation...Hardin
Fire Weather....Dang

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jul 12, 6:29 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Tucson AZ
629 PM MST Mon Jul 12 2021

AZZ506-507-509-511-130200-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-Upper
San Pedro River Valley including Sierra Vista/Benson-Southeast Pinal
County including Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains
including Mount Graham-
629 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAHAM AND EAST
CENTRAL PINAL COUNTIES UNTIL 700 PM MST...

At 628 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Aravaipa Canyon Wilderness, or 19 miles east of
Mammoth, moving southwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Aravaipa Canyon Wilderness and Klondyke.

LAT...LON 3309 11035 3276 11016 3256 11047 3294 11069
TIME...MOT...LOC 0128Z 046DEG 5KT 3280 11032

RH
Special weather statement, Jul 12, 6:39 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
639 PM MST Mon Jul 12 2021

AZZ509-510-130215-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
639 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
715 PM MST...

At 638 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles south of Seven Mile, or Northern Graham County, moving south
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Point-Of-Pines.

LAT...LON 3357 10988 3353 10984 3353 10982 3348 10981
      3348 10975 3352 10973 3353 10970 3306 10976
      3324 11028 3346 11016 3347 11000 3358 11000
TIME...MOT...LOC 0138Z 018DEG 27KT 3355 10989

RH

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:29 PM MSTSpecial Weather StatementTWCGraham31 min
Jul 12, 7:09 PM MSTSevere Thunderstorm WarningTWCCochise, Pima36 min
Jul 12, 7:28 PM MSTSevere Thunderstorm WarningTWCGraham, Pinal47 min
Jul 12, 7:45 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz45 min
Jul 12, 7:49 PM MSTSevere Thunderstorm WarningTWCCochise, Pima41 min
Jul 12, 7:50 PM MSTSpecial Weather StatementTWC40 min
Jul 12, 8:05 PM MSTAreal Flood AdvisoryTWCGraham3 hr
Jul 12, 8:22 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz38 min
Jul 12, 8:37 PM MSTSevere Thunderstorm WarningTWCPinal38 min
Jul 12, 8:37 PM MSTTornado WarningTWCSanta Cruz23 min
Jul 12, 8:51 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz39 min
Jul 12, 9:11 PM MSTSpecial Weather StatementTWC34 min
Jul 12, 9:14 PM MSTSpecial Weather StatementTWCPinal31 min
Jul 12, 9:22 PM MSTSevere Thunderstorm WarningTWCCochise, Pima38 min
Jul 12, 9:30 PM MSTDust Storm WarningTWCPima, Pinal60 min
Jul 12, 9:32 PM MSTSpecial Weather StatementTWCSanta Cruz43 min
Jul 12, 9:54 PM MSTAreal Flood AdvisoryTWCCochise, Pima3 hr
Jul 12, 9:58 PM MSTSpecial Weather StatementTWC47 min
Jul 12, 10:16 PM MSTFlash Flood Warning Considerable damage threatTWCPima, Pinal3 hr
Jul 12, 10:24 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 12, 10:33 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 12, 10:34 PM MSTSpecial Weather StatementTWCSanta Cruz56 min
Jul 12, 11:17 PM MSTSpecial Weather StatementTWCPima28 min
Jul 13, 2:02 PM MSTSpecial Weather StatementTWCCochise43 min
Jul 13, 2:57 PM MSTSpecial Weather StatementTWCSanta Cruz33 min
Jul 13, 3:02 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz43 min
Jul 13, 3:21 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz2 hr
Jul 13, 3:45 PM MSTSpecial Weather StatementTWCSanta Cruz45 min
Jul 13, 4:15 PM MSTSpecial Weather StatementTWCSanta Cruz45 min
Jul 13, 4:20 PM MSTSpecial Weather StatementTWC25 min
Jul 13, 4:38 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Jul 13, 4:44 PM MSTSpecial Weather StatementTWCCochise46 min
Jul 13, 4:45 PM MSTSpecial Weather StatementTWC30 min
Jul 13, 4:58 PM MSTSevere Thunderstorm WarningTWCPinal32 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.